Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 1, NWS Wakefield, VA

February 18, 2008Perquimans County, North Carolina

NWS Wakefield, VA issued this tornado warning at Feb 18, 2008, 5:30 AM EST for Perquimans County, North Carolina. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2008, 5:30 AM EST (10:30 UTC)
Expired
Feb 18, 2008, 5:50 AM EST
In force
20 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 5:46 AM ESTTSTM WND DMG5 Se Hertford, NCMINOR DAMAGE TO HOUSE. WINDOW BROKEN AND SOME SIDING BLOWN OFF. PLAYGROUND EQUIPMENT DESTROYED. LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 3:59 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 181030
TORAKQ
NCC143-181100-
/O.NEW.KAKQ.TO.W.0001.080218T1030Z-080218T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EST MON FEB 18 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 600 AM EST

* AT 530 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF HERTFORD...OR ABOUT NEAR EDENTON...MOVING NORTHEAST AT
  55 MPH.

* THE TORNADO WILL BE NEAR...
  HERTFORD AND BURGESS BY 535 AM EST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST MONDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3608 7650 3610 7657 3613 7658 3625 7637
      3616 7625 3615 7626
TIME...MOT...LOC 1030Z 231DEG 48KT 3612 7651

$$

WAMSLEY
1 follow-up statement
000 
WWUS51 KAKQ 181050
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 AM EST MON FEB 18 2008

NCC143-181100-
/O.CAN.KAKQ.TO.W.0001.000000T0000Z-080218T1100Z/
PERQUIMANS NC-
550 AM EST MON FEB 18 2008

...THE TORNADO WARNING FOR SOUTHERN PERQUIMANS COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST MONDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3608 7650 3610 7657 3613 7658 3625 7637
      3616 7625 3615 7626
TIME...MOT...LOC 1050Z 231DEG 48KT 3628 7625

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 18, 4:12 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 18, 4:12 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 AM EST MON FEB 18 2008

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT CROSSES THE AREA
THIS AFTERNOON. HIGH PRESSURE RETURNS TUESDAY AFTERNOON THROUGH
EARLY WEDNESDAY. A BACKDOOR FRONT WILL DROP INTO THE MID
ATLANTIC REGION WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED ZONES FOR TOR WATCH NUMBER 68 UNTIL 11AM OVER SE CWA. SEE
LATEST WCNAKQ FOR MORE INFO.

LOW LVL JET CORE (60+ KTS) MOVING OVER THE REGION THIS MORNING. BUT
AS ANTICIPATED...LOW INVERSION (200-300 FT) HOLDING OVER THE
REGION...INHIBITING STRONGER WINDS REACHING THE SFC ATTM. BUT WITH
WINDS NEAR 50-60 KTS 1K FT ABV THE SFC WINDS...ANTICIPATING IT WILL
BE HARD FOR SOME OF THAT WIND NOT TO REACH THE SFC.

EVEN IF SEVERE WX DOES NOT DVLP...GUSTS TO NEAR 50 MPH WILL STILL
BE POSSIBLE THIS MORNING (ESP NC ZONES).

ALTHOUGH PERIODS OF MOD/HVY RAIN WILL BE POSSIBLE THIS MORNING...THE
SPEED OF THIS ACTVIITY WILL LIMIT ANY POTENTIAL OF FLASH FLOODING TO
MAINLY PONDING ON ROADWAYS AND STANDING WATER IN FAVORED/PRONE
AREAS. GENERALLY A QUARTER TO A HALF INCH WILL BE POSSIBLE ON AVG
OVER NWRN THIRD AND A HALF INCH ELSEWHERE...BUT A FEW LOCATIONS MAY
EXCEED AN INCH OF STORM TOTAL RAINFALL (ESP EAST CENTRAL VA INTO FAR
SE CWA).

MAX TEMPS WILL LIKELY BE SET AROUND 12Z AHEAD OF PRECIP SHIELD OVER
THE SE AND LATER IN THE MORNING OVER THE NW AS SUN DVLPS BEHIND
SHEILD. OVERALL...TEMPS WILL BE RATHER MILD DURING THE DAY AS SW
WINDS CONTINUE INTO EARLY AFTERNOON. SHRAS CONTINUE INTO THE EARLY
AFTN OVER THE EAST BEFORE FRONT MOVES OFFSHORE.

EXPECT TEMPS TO DROP QUITE A BIT LATE AFTN/NEAR SUNSET (10-20
DEGREES DROP) AS WINDS SHIFT TO THE NW AS H85 BOUNDARY PUSHES
THROUGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
CLEARING OUT OVERNIGHT.

MOSTLY SUNNY TO P/C ON TUE OVER THE CWA WITH TEMPS IN THE
MID 40S TO NEAR 50.

GUIDANCE NOW FAVORING A CLIPPER SYSTEM TO MOVE INTO THE REGION ON
WED. QUESTION REMAINS ON HOW MUCH...IF ANY MOISTURE WILL BE ASSOCD
WITH SYSTEM. HAVE HELD OFF ON POPS FOR NOW WITH UNCERTAINTY. IF
SYSTEM DOES HAVE SUFFICIENT MOISTURE IN THE BL...MAY HAVE TO ADD
MENTION OF -RA/SN MIX OR EVEN -SN INTO PORTIONS OF THE REGION LATE
WED INTO WED NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LATEST 12Z GFS AND ECMWF ARE CURRENTLY IN PRETTY GOOD
AGREEMENT...SHOWING THE POSITIVE PNA PATTERN (WRN RIDGE/ERN TROUGH)
BREAKING DOWN AS NEXT SHORTWAVE DIGS INTO THE PACIFIC SW AND
EVENTUALLY TAKES ON A SLIGHT NEGATIVE TILT WHEN REACHING THE
CENTRAL/SRN PLAINS BY FRI INTO NXT WEEKEND. IN GENERAL THIS IS NOT A
FAVORED PATTERN FOR DRIVING COLD AIR INTO THE SRN MID ATLC/CAROLINAS
AS RIDGING OFF FLA COAST IS BEGINNING TO LOOK A LITTLE STRONGER THAN
PREV RUNS (TYPICAL LA NINA SETUP).

CURRENT FCST BRINGS A DRY FRONT THROUGH THE ENTIRE CWA BY DAYBREAK
THU...WITH SFC HIGH WEDGING SOUTHWARD INTO THE REGION. THIS WILL
BRING A COLD BUT MSTR STARVED AIRMASS INTO THE REGION. HAVE NO
PRECIP CHANCES FOR THU...THEN GRADUALLY BRING INCRSG CLOUDS AND LOW
CHANCES FOR PRECIP INTO THE FCST LATER THU NGT/FRI...WITH BEST
CHANCES LOOKING TO BE FRI NGT AND SAT AS SHORTWAVE ENERGY ACRS THE
LWR MS VALLEY TRACKS FROM THE LWR MS VALLEY NEWD INTO THE GRT
LAKES...WHICH WILL ACT TO DRIVE A SFC WARM FRONT NWD THROUGH THE
CWA. PROBLEM FOR SNOW/WINTER ENTHUSIASTS IS THAT BY THIS TIME FRAME
THE SFC HIGH WILL LIKELY BE TOO FAR EAST TO LOCK IN COLD AIR AT THE
LOW LVLS. BEST CHANCES FOR ANY FROZEN PRECIP LOOK TO BE IN CLIMO
FAVORED LOCATIONS ACRS THE PIEDMONT EARLY ON FRI...BUT MSTR AT THAT
POINT MAY NOT BE SUFFICIENT. IN ANY EVENT HAVE CONTD WITH CHANCES
FOR SNO OR SNOW/RAIN MIX FOR MUCH OF PIEDMONT AND MD THRU MIDDAY
FRI...LOOKS TO BE ALL RAIN AFTER THAT. IF TRENDS HOLD MAY BE ABLE TO
REMOVE SNOW/AND OR ICE ALTOGETHER (BUT STILL TOO MUCH UNCERTAINTY AT
THIS PT).

TEMPS REBOUND BACK TO NEAR OR A BIT ABOVE NRML LATER SAT INTO
SUNDAY...KEEPING SUNDAY DRY RIGHT NOW.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
MVFR CIGS/VSBYS SHUD OVRSPRD RGN NXT FEW HRS...WITH LCL IFR ALONG
THE IMMEDIATE COAST DUE TO ONSHORE WND. GUSTY S WNDS CONT WITH
GUSTS BTWN 25-30KTS. DROPED CB THRU 12Z XCPT FOR SERN TAF SITES
WHERE THUNDER A PSBLTY AFTR 09Z. FROPA OCCURS LATE MONDAY. WNDS
SHFT INTO W-NW BY 00Z WITH PCPN ENDG W-E.

VFR TUES THROUGH WED MORN WITH LOW TO THE N AND HIGH TO THE S
BRINGING WRLY MIXED LAYER WINDS AND CLEAR SKIES. NEXT FROPA AND
CHC FOR PRECIP/REDUCED FLIGHT CATEGORY WED EVENING. VFR CONDS
AGAIN THUR AS HI BUILDS BACK IN CLEARING THE SKIES.

&&

.MARINE...
WILL CONT THE THEME OF RTHR WNDY CNDTNS THRU WED WITH GALES CONTG
THIS AM AND SCA XPCTD THRU WED. WNDS ALRDY GUSTG TO NR GALE ALONG
CSTL WTRS AND WILL APPRCH IVOF CBBT AT MOUTH OF BAY BY 12Z. OTW...
SRLY GUSTS NOT AS HIGH SO SCA HEADLINES WILL PREVAIL. TRICKY AS TO
WHEN GALE GUSTS WILL END...SO WILL HOLD ONTO CRNT ENDG TIME OF 15Z
ATTM...WITH SCA REPLACING GALES ONCE WNDS SLACKEN OFF. CDFRNT MOVES
ACROSS WATERS LATER TDY SHFTG WNDS INTO W THEN NW BY TONITE. CAA
NOT AS IMPRESSIVE AS WITH PAST FROPAS AND MAY VERY WELL HAVE A FEW
HR PRD OF BLO SCA CRITERIA ERLY THIS EVE...BUT NOT CONFIDENT ENUF TO
LWR FLAGS ATTM. DATA SPRTS SCA WNDS INTO TONITE.

P-GRDNT INCRS TUE FOR A CONT OF SCA WNDS. PER LOCAL POLICY...WILL
END SCA HEADLINE AT END OF THIRD PRD (TUE AFTRN) BUT XPCT SCA CNDTNS
WELL INTO TUE NITE. GUSTS TO 30 KT PSBL. SHUD TURN OUT RTHR WNDY
ACROSS INLAND AREAS AS WELL.

CLIPPER SYSTM MOVES ACROSS AREA WED. WNDS SHFT INTO NW AND AND
BECOME GUSTY BEHIND THIS FTR CONTG SCA FLAGS WED AND WED NITE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ632-650-652-
     654-656-658.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR ANZ630-631-633.

&&

SYNOPSIS...CCW
NEAR TERM...CCW
SHORT TERM...CCW
LONG TERM...LKB
AVIATION...MPR
MARINE...MPR
Hazardous weather outlook, Feb 18, 4:10 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 AM EST MON FEB 18 2008

VAZ048-049-060>064-067>071-190915-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
410 AM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

GUSTY SOUTH WINDS OF 30 MPH ALONG WITH SCATTERED SHOWERS WILL
CONTINUE AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE FOR SNOW...FREEZING RAIN OR MIXED PRECIPITATION
THURSDAY NIGHT AND EARLY FRIDAY MORNING. AS IT LOOKS NOW...ANY
FROZEN PRECIPITATION IS STILL EXPECTED TO CHANGE TO RAIN BY FRIDAY
AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>025-VAZ065-066-072>090-099-190915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
MECKLENBURG-LUNENBURG-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-
410 AM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

GUSTY SOUTH WINDS OF UP TO 40 MPH ALONG WITH SCATTERED SHOWERS WILL
CONTINUE AHEAD OF A COLD FRONT. AN ISOLATED THUNDERSTORM WILL ALSO
BE POSSIBLE (ESPECIALLY OVER SOUTHEASTERN VIRGINIA).

ALTHOUGH PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE THIS
MORNING...THE SPEED OF THIS ACTIVITY WILL LIMIT ANY POTENTIAL OF
FLASH FLOODING TO MAINLY PONDING ON ROADWAYS AND STANDING WATER IN
FAVORED/PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANCITIPATED.

VAZ100-190915-
NORTHAMPTON VA-
410 AM EST MON FEB 18 2008

...TORNADO WATCH 68 IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

GUSTY SOUTH WINDS OF UP TO 40 MPH ALONG WITH SCATTERED SHOWERS WILL
CONTINUE AHEAD OF A COLD FRONT. AN ISOLATED THUNDERSTORM WILL ALSO
BE POSSIBLE (ESPECIALLY OVER SOUTHEASTERN VIRGINIA).

ALTHOUGH PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE THIS
MORNING...THE SPEED OF THIS ACTIVITY WILL LIMIT ANY POTENTIAL OF
FLASH FLOODING TO MAINLY PONDING ON ROADWAYS AND STANDING WATER IN
FAVORED/PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

ANZ650-652-190915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
410 AM EST MON FEB 18 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANCITIPATED.

ANZ630-631-190915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
410 AM EST MON FEB 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANCITIPATED.

NCZ012>017-030>032-102-VAZ091>098-190915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
410 AM EST MON FEB 18 2008

...TORNADO WATCH 68 IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  TORNADO WATCH

ALTHOUGH PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE THIS
MORNING...THE SPEED OF THIS ACTIVITY WILL LIMIT ANY POTENTIAL OF
FLASH FLOODING TO MAINLY PONDING ON ROADWAYS AND STANDING WATER IN
FAVORED/PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ632-654-656-658-190915-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
410 AM EST MON FEB 18 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...TORNADO WATCH 68 IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ633-190915-
CURRITUCK SOUND-
410 AM EST MON FEB 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...
...TORNADO WATCH 68 IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WAMSLEY

In the hours before

Special weather statement, Feb 18, 1:17 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
117 AM EST MON FEB 18 2008

NCZ012-030-VAZ079-087-092-180715-
BERTIE NC-BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
117 AM EST MON FEB 18 2008

...SHOWERS PRODUCING GUSTY WINDS ALONG THE BORDER...

AT 117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM BRODNAX TO 13 MILES SOUTHEAST OF
WARRENTON...MOVING EAST AT 30 MPH. THE SHOWERS WILL BE NEAR...
  LAWRENCEVILLE AROUND 135 AM EST...
  GARYSBURG AROUND 155 AM EST...
  EMPORIA AROUND 205 AM EST...

WIND GUSTS TO UP TO 45 MPH ALONG WITH LOCALLY HEAVY DOWNPOURS ARE
EXPECTED WITH THESE SHOWERS.

44
Special weather statement, Feb 18, 3:09 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
309 AM EST MON FEB 18 2008

NCZ012>017-030>032-102-181015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA
309 AM EST MON FEB 18 2008

...MODERATE TO HEAVY RAIN SHOWERS MOVING ACROSS NORTHEAST NORTH CAROLINA...

MODERATE TO HEAVY RAIN SHOWERS WILL MOVE NORTHEAST ACROSS NORTHEAST
NORTH CAROLINA BETWEEN 3 AND 4:30 AM. SCATTERED THUNDERSTORMS WILL
ALSO BE POSSIBLE IN COUNTYS BORDERING THE ALBEMARLE SOUND. GUSTY SOUTH
WINDS WILL CONTINUE AT UP TO 40 MPH. HIGHER WIND GUSTS WILL BE POSSIBLE
IN AND NEAR ANY THUNDERSTORMS.

RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR WILL LIKELY RESULT
IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN POOR
DRAINAGE AREAS.

44
Special weather statement, Feb 18, 4:19 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 AM EST MON FEB 18 2008

VAZ092-093-095>098-181130-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITY OF...FRANKLIN
419 AM EST MON FEB 18 2008

...MODERATE TO HEAVY RAIN SHOWERS MOVING INTO SOUTHEASTERN VIRGINIA...

MODERATE TO HEAVY RAIN SHOWERS WILL CONTINUE TO MOVE NORTHEAST AND
QUICKLY OVERSPREAD SOUTHEAST VIRGINIA BETWEEN 415 AND 515 AM.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE...WITH THE BEST CHANCE
FOR ANY THUNDER BEING ACROSS TIDEWATER. GUSTY SOUTH WINDS OF UP TO
40 MPH ARE LIKELY WITH HIGHER GUSTS IN AND NEAR THUNDERSTORMS.

RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR WILL RESULT IN
PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS.

44
Special weather statement, Feb 18, 4:50 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 AM EST MON FEB 18 2008

NCZ014>017-030>032-102-VAZ097-098-181045-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK
NC-GATES NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
450 AM EST MON FEB 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 450 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SOLID LINE STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF VIRGINIA
BEACH OCEANFRONT TO WINDSOR...MOVING EAST NORTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  SOUTH MILLS AROUND 455 AM EST...
  WINFALL AROUND 530 AM EST...
  HERTFORD AROUND 535 AM EST...
  EDENTON AROUND 540 AM EST...
  CURRITUCK AROUND 545 AM EST...

WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH
THESE STORMS. RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR WILL
RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

MOTORISTS SHOULD SLOW DOWN AND EXERCISE EXTREME CAUTION IN AREAS OF
REDUCED VISIBILITIES DUE TO THE HEAVY RAINFALL. USE LOW BEAM
HEADLIGHTS AND MAINTAIN A SAFE DRIVING DISTANCE AWAY FROM OTHER
VEHICLES.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:06 AM ESTSevere Thunderstorm WarningAKQBertie54 min
Feb 18, 4:58 AM ESTSevere Thunderstorm WarningAKQChowan, Gates, Hertford, Perquimans54 min
Feb 18, 5:11 AM ESTSevere Thunderstorm WarningAKQBertie34 min
Feb 18, 5:36 AM ESTAreal Flood AdvisoryAKQCamden, Currituck, Pasquotank3 hr
Feb 18, 5:41 AM ESTSevere Thunderstorm WarningAKQPasquotank26 min
Feb 18, 5:55 AM ESTSevere Thunderstorm WarningAKQCamden, Currituck35 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.